Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 124, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 3, 2007, 5:23 PM MDT for Cheyenne County, Colorado. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 5:23 PM MDT (23:23 UTC)
- Expired
- Jul 3, 2007, 6:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 74 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:57 PM MDT | TSTM WND GST 60 | 5 E Cheyenne Wells, CO | |
| Jul 3, 6:05 PM MDT | TSTM WND GST 87 | Cheyenne Wells, CO | VISIBILITIES WERE NEAR ZERO DUE TO BLOWING DUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 032323 SVRGLD COC017-040030- /O.NEW.KGLD.SV.W.0124.070703T2323Z-070704T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 523 PM MDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO... * UNTIL 630 PM MDT * AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES NORTH OF ARAPAHOE...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FIRSTVIEW AROUND 620 PM MDT... ARAPAHOE AROUND 630 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 168. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3904 10206 3903 10258 3861 10257 3862 10205 $$
3 follow-up statements
000 WWUS53 KGLD 032332 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 532 PM MDT TUE JUL 3 2007 COC017-040030- /O.CON.KGLD.SV.W.0124.000000T0000Z-070704T0030Z/ CHEYENNE CO- 532 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EASTERN CHEYENNE COUNTY... AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF CHEYENNE WELLS...MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CHEYENNE WELLS...ARAPAHOE AND FIRSTVIEW AROUND 545 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 168. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 3904 10206 3903 10258 3861 10257 3862 10205 $$
000 WWUS53 KGLD 040009 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 609 PM MDT TUE JUL 3 2007 COC017-040030- /O.CON.KGLD.SV.W.0124.000000T0000Z-070704T0030Z/ CHEYENNE CO- 609 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EASTERN CHEYENNE COUNTY... AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHEYENNE WELLS... MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CHEYENNE COUNTY AROUND 620 PM MDT... RURAL SOUTHEASTERN CHEYENNE COUNTY AROUND 630 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 168. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 3904 10206 3903 10258 3861 10257 3862 10205 $$
000 WWUS53 KGLD 040020 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 620 PM MDT TUE JUL 3 2007 COC017-040030- /O.CON.KGLD.SV.W.0124.000000T0000Z-070704T0030Z/ CHEYENNE CO- 620 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EASTERN CHEYENNE COUNTY... AT 615 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR CHEYENNE WELLS...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CHEYENNE COUNTY AROUND 630 PM MDT... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 168. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TORNADOES CAN DEVELOP WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO THREATENS...SEEK SHELTER IMMEDIATELY IN A BASEMENT OR STORM SHELTER...OR MOVE TO THE MOST INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 3904 10206 3903 10258 3861 10257 3862 10205 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:33 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 3, 2:33 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT TUE JUL 3 2007 .DISCUSSION...A PERSISTENT RIDGE WILL CONTINUE WEST OF THE ROCKIES THROUGH FRIDAY NIGHT. A TROUGH AXIS OVER EASTERN COLORADO WILL MOVE THROUGH TONIGHT AND BE FOLLOWED BY HIGH PRESSURE WHICH WILL LINGER THROUGH FRIDAY. THE MAIN FORECAST PROBLEM IS POPS FOR TONIGHT/WEDNESDAY. FOR TONIGHT THE PROSPECTS LOOK GOOD FOR PRECIPITATION WITH A DECENT SHORTWAVE NEAR CYS HEADING SOUTHEAST TOWARD NORTHWEST KANSAS. SURFACE DEWPOINTS ARE IN THE 50S AND TO AROUND 60 ACROSS THE CWA. NAM BUFKIT SOUNDINGS INDICATE A GOOD MOISTURE PROFILE. STORMS ALREADY FIRING ALONG THE FRONT IN NORTHEAST COLORADO SHOULD CONTINUE TO DEVELOP AND THEN MOVE EAST ACROSS THE FORECAST AREA TONIGHT. LIKELY POPS LOOK REASONABLE. STORM MOVEMENT IS ONLY AROUND 9 KTS AND WITH PRECIPITABLE WATER VALUES AROUND AN INCH THERE COULD BE SOME LOCALLY HEAVY RAINFALL AMOUNTS. IN ADDITION...ENOUGH SHEAR AND CAPE EXISTS FOR SEVERE THUNDERSTORMS. PLAN TO MENTION LARGE HAIL AND DAMAGING WIND IN ZONES. A SLIGHT CHANCE SHOULD EXIST WEDNESDAY MORNING WITH REMNANTS OF MCS POSSIBLY AFFECTING THE FAR SOUTHEAST ZONES. SUBSIDENCE AND MORE STABLE AIR SHOULD INHIBIT THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON AND NIGHT. THIS DRY TREND SHOULD CONTINUE THROUGH FRIDAY NIGHT DUE TO SUBSIDENCE CONTINUING. SEVERE THUNDERSTORM WATCH 478 HAS BEEN ISSUED FOR THE REST OF THIS AFTERNOON AND EVENING UNTIL 11 PM MDT FOR ALL OF THE FORECAST AREA EXCEPT GRAHAM AND NORTON COUNTIES IN KANSAS. MAX TEMPERATURES SHOULD RANGE IN THE UPPER 80S IN THE WEST TO THE MID 90S IN THE EAST. MIN TEMPERATURES WILL FALL TO THE LOWER 60S THROUGH THE PERIOD. IN THE EXTENDED...THE RIDGE WILL PERSIST OVER THE ROCKIES PER THE GFS THROUGH THIS PERIOD. A SURFACE TROUGH WILL FOCUS MOISTURE AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT STARTING SUNDAY NIGHT AND AGAIN MONDAY NIGHT AS SHORTWAVE ENERGY ROTATES AROUND THE HIGH. SLIGHT CHANCE POPS SHOULD HANDLE THIS SCENARIO AT THIS POINT. TEMPERATURES SHOULD BE IN THE MID/UPPER 90S. A FRONT COMES THROUGH ON MONDAY WITH ONLY SLIGHT COOLING EXPECTED. MIN TEMPERATURES SHOULD BE IN THE 60S. && .AVIATION...VFR CONDITIONS WILL CONTINUE THIS EVENING WITH THE EXCEPTION A LINE OF THUNDERSTORMS ACROSS NORTHEAST COLORADO AND NORTHWEST KANSAS. CONDITIONS IN AND NEAR THE STORMS COULD GO DOWN TO MVFR WITH SOME LOCAL IFR CONDITIONS. TWEB ROUTES 263...273...275 AND 314 WILL BE AFFECTED BY THUNDERSTORMS...SOME WHICH COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. CONDITIONS WILL IMPROVE TO VFR BEHIND THE STORMS LATER TONIGHT AND WEDNESDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && FS
Hazardous weather outlook, Jul 3, 10:41 AM MDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1041 AM MDT TUE JUL 3 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041415- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1041 AM MDT TUE JUL 3 2007 /1141 AM CDT TUE JUL 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ADVANCING COLD FRONT ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL SLIDE ACROSS THE AREA LATE TUESDAY INTO EARLY WEDNESDAY. AHEAD OF THIS FRONT...STRONG SURFACE HEATING COMBINED WITH AMPLE LOW LEVEL MOISTURE AND SUFFICIENT INSTABILITY WILL GENERATE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. STORM MOTION WILL BE TOWARD THE SOUTHEAST. SOME OF THESE STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SINCE THIS FRONT IS FORECAST TO REMAIN IN THE AREA ON THE 4TH OF JULY...SCATTERED THUNDERSTORMS ARE ONCE AGAIN A POSSIBILITY IN THE MORNING AND AFTERNOON. THIS TIME...SHEAR IS FORECAST TO BE WEAKER ALTHOUGH HAIL AND LOCALLY DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BLM
In the hours before
Local storm report, Jul 3, 3:28 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM TORNADO 13 N SEIBERT 39.49N 102.87W
07/03/2007 KIT CARSON CO TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Jul 3, 3:39 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
339 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TORNADO 10 N SEIBERT 39.44N 102.87W
07/03/2007 KIT CARSON CO TRAINED SPOTTER
MULTIPLE REPORTS OF TWO TORNADOES AT THE SAME TIME WITH
THE SAME STORM AT ABOUT 2130Z
&&
SJOHNSONLocal storm report, Jul 3, 3:52 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
352 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM TORNADO 12 N BETHUNE 39.48N 102.42W
07/03/2007 KIT CARSON CO TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Jul 3, 4:15 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
415 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 5 NW BURLINGTON 39.36N 102.34W
07/03/2007 KIT CARSON CO TRAINED SPOTTER
&&
FOLTZLocal storm report, Jul 3, 4:45 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
445 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TORNADO 3 W SEIBERT 39.30N 102.92W
07/03/2007 KIT CARSON CO LAW ENFORCEMENT
MULTIPLE REPORTS FROM LAW ENFORCEMENT
&&
SJOHNSONLocal storm report, Jul 3, 4:52 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
452 PM MDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TORNADO 3 W SEIBERT 39.30N 102.92W
07/03/2007 KIT CARSON CO LAW ENFORCEMENT
MULTIPLE REPORTS FROM LAW ENFORCEMENT. REPORT CORRECTED
FOR TIME OF EVENT.
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:26 PM MDT | Tornado Warning | GLD | Kit Carson | 64 min |
| Jul 3, 3:50 PM MDT | Tornado Warning | GLD | Kit Carson | 55 min |
| Jul 3, 4:24 PM MDT | Tornado Warning | GLD | Kit Carson | 66 min |
| Jul 3, 4:41 PM MDT | Tornado Warning | GLD | Kit Carson | 64 min |
| Jul 3, 5:44 PM MDT | Tornado Warning | GLD | Cheyenne, Kit Carson | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.